Alert archive / Kansas / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this fire weather watch at Mar 1, 2021, 3:19 AM CST for Ellis County, Rush County, Kansas. It took effect at Mar 2, 2021, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2021, 3:19 AM CST (09:19 UTC)
- In effect from
- Mar 2, 2021, 12:00 PM CST
- Expired
- Mar 2, 2021, 2:42 AM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS83 KDDC 010919 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 319 AM CST Mon Mar 1 2021 KSZ031-046-012145- /O.NEW.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/ Ellis-Rush- 319 AM CST Mon Mar 1 2021 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031 AND 046... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect Tuesday afternoon. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis and Fire Weather Zone 046 Rush. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
363 WWUS83 KDDC 011943 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 143 PM CST Mon Mar 1 2021 ...Elevated Fire Danger Tuesday... KSZ031-046-021200- /O.CON.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/ Ellis-Rush- 143 PM CST Mon Mar 1 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031 AND 046... * Affected Area...In Kansas...Fire Weather Zone 031 Ellis and Fire Weather Zone 046 Rush. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
413 WWUS83 KDDC 020842 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 242 AM CST Tue Mar 2 2021 KSZ031-046-030000- /O.UPG.KDDC.FW.A.0003.210302T1800Z-210303T0000Z/ /O.NEW.KDDC.FW.W.0005.210302T1800Z-210303T0000Z/ Ellis-Rush- 242 AM CST Tue Mar 2 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 031 AND 046... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 031 Ellis and Fire Weather Zone 046 Rush. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this fire weather watch went out at Mar 1, 12:07 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 12:07 AM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1207 AM CST Mon Mar 1 2021 ...Updated for aviation discussion... .SHORT TERM...(This afternoon through Monday) Issued at 1036 AM CST Sun Feb 28 2021 In wake of the cold front and upper level disturbance overnight, afternoon high temperatures will be back to around average for this time of year in the mid 40s to low 50s northwest to southeast across the CWA. Mainly clear skies will persist through the short term period as upper level ridging builds back in across the Rockies and high plains. Gusty north winds will persist during peak heating of the afternoon due to the strong gradient in the wake of the aforementioned cold front. The gradient will relax towards sunset with winds diminishing to 5-15mph overnight due to radiational cooling under the continued clear skies. Monday morning low temperatures will be a little colder in the upper teens to mid 20s across the CWA with afternoon highs back widespread in the low to mid 50s. Winds will turn more westerly and remain light throughout the day as high pressure builds back in across the CWA from the southwest. More clouds expected through the afternoon around the high coming off the Raton Mesa with a weak disturbance passing well south in west Texas. No other significant weather expected for the short term period that will persist well into the long term period. .LONG TERM...(Monday night through Saturday) Issued at 1141 AM CST Sun Feb 28 2021 Warming continues to start the long term forecast with afternoon high temperatures back into the 60s for Tuesday through Thursday and even nearing 70 degrees for the southern counties of the CWA. A more mild start to these morning with lows in the upper 20s to mid 30s across the CWA, colder towards the Colorado state line obviously in higher terrain. Light to moderate southwesterly winds 10-25 mph during this time period with no hint at anything extreme at this time. Attention really turns to Thursday evening into Friday and which model is handling this more widespread rain event. PoPs are pretty decent this far out in the 30-50 percent range, so this will be the only thing to ponder over the coming days. The associated cold front will pass through during the late morning to mid afternoon hours across the CWA with the main energy with the upper level low to the south into Oklahoma and Texas. This will be the question mark on its path if trends more southward as it does in the majority of cases. So, QPF and rain chances will probably be altered a number of times over the course of early this week. Otherwise, expect more seasonable temperatures with lows in the upper 20s to mid 30s once again and afternoon highs back into the 50s Friday and warming to the 60s for the weekend. So, in all, a mild and mainly dry long term forecast is in store across much of the CWA with the only factor being with the next best chance for widespread rain come Thursday into Friday with a fairly strong upper level disturbance. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1205 AM CST Mon Mar 1 2021 Generally light winds will persist through the period as surface high pressure remains across the plains. The highest winds will be during daytime heating as a weak wind shift passes, shifting the winds to the north at 8 to 10 kts. VFR conditions can be expected. && .PRELIMINARY POINT TEMPS/POPS... DDC 17 55 27 62 / 0 0 10 0 GCK 18 54 25 62 / 0 0 10 0 EHA 18 52 25 64 / 0 0 10 0 LBL 18 53 24 63 / 0 0 10 0 HYS 18 56 26 63 / 0 0 10 0 P28 22 58 29 60 / 0 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Finch
Hazardous weather outlook, Feb 28, 4:21 AM CST, 22 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 421 AM CST Sun Feb 28 2021 KSZ030-031-043>046-061>066-074>081-084>090-011030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 421 AM CST Sun Feb 28 2021 /321 AM MST Sun Feb 28 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.